Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 38, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Sep 2, 2006, 5:46 PM CDT for Val Verde County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2006, 5:46 PM CDT (22:46 UTC)
- Expired
- Sep 2, 2006, 8:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2146 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 022246 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 546 PM CDT SAT SEP 2 2006 ...RED FLAG WARNING IN EFFECT FOR VAL VERDE COUNTY THROUGH 8 PM CDT THIS EVENING FOR VERY LOW RELATIVE HUMIDITIES AND WINDS ABOVE 10 MPH... TXZ183-030100- /O.NEW.KEWX.FW.W.0038.060902T2246Z-060903T0100Z/ VAL VERDE- 546 PM CDT SAT SEP 2 2006 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. RELATIVE HUMIDITIES BELOW 25 PERCENT AND WINDS ABOVE 10 MPH WILL CONTINUE ACROSS VAL VERDE COUNTY UNTIL 8 PM DUE TO DEEPENING SURFACE LOW PRESSURE ACROSS WEST TEXAS AND GOOD MIXING OF THE LOWER ATMOSPHERE. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Sep 2, 3:12 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Sep 2, 3:12 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 312 PM CDT SAT SEP 2 2006 .DISCUSSION...WEAK COLD FRONT WILL ENTER AREA THIS EVENING WITH LOW PROBABILITIES FORECAST MAINLY WESTERN AND SOUTHEAST PORTIONS TONIGHT. MILD UPLIFT EXPECTED ALONG FRONT WITH MAYBE A FEW STORMS WHICH DEVELOP OVER CENTRAL TEXAS SLIPPING INTO OUR NORTHERN TIER OF ZONES LATER TONIGHT. SEA BREEZE CONVERGENCE MAY BRING ADDITIONAL SHOWER ACTIVITY TO SOUTHEAST PORTIONS EARLY THIS EVENING. FRONTAL ZONE WILL PUSH SOUTH ACROSS AREA SUNDAY WITH POST FRONTAL CLOUDINESS (COMBINED WITH UPPER MOISTURE FROM HURRICANE JOHN) AND RESULTANT COOLER TEMPERATURES. PARED DOWN PROBABILITIES FROM GUIDANCE SUNDAY AS DYNAMICS LIMITED AND CONVERGENCE SMALL. DIURNAL HEATING WILL LIKELY BE PRIMARY TRIGGER FOR SCATTERED CONVECTION SUNDAY AS LOW LEVELS COOL BEHIND FRONT. GUIDANCE PROBABILITIES A LITTLE OVERDONE ON LABOR DAY AS WELL WITH SIMILAR PATTERN AND CONTINUED SHALLOW COOL POOL. DRY RIDGING CONTINUES TO BUILD DOWN INTO REGION MONDAY NIGHT INTO TUESDAY WITH PROBABILITIES LOWERING TUESDAY. DYNAMIC NORTHWEST FLOW TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH PRECIPITATION CHANCES DIMINISHING. PATTERN BECOMES ZONAL WITH SUBTROPICAL JET DEVELOPING ACROSS THE AREA BY NEXT WEEKEND AS INCREASING LOW LEVEL SOUTHERLY FLOW COMBINES WITH INCREASING PACIFIC MOISTURE TO PRODUCE ENHANCED CHANCES FOR RAIN AND THUNDERSTORMS NEXT SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 88 70 86 / 20 40 30 30 AUSTIN BERGSTROM INTL AIRPORT 70 86 68 86 / 20 40 30 30 DEL RIO INTL AIRPORT 73 92 72 90 / 30 40 40 20 SAN ANTONIO INTL AIRPORT 75 88 70 88 / 20 40 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 02/05
Hazardous weather outlook, Sep 2, 6:00 AM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 AM CDT SAT SEP 2 2006 TXZ171>173-183>194-202>209-217>225-228-031100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 600 AM CDT SAT SEP 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT RELATIVE HUMIDITY AND WIND SPEEDS WILL BRIEFLY APPROACH CRITICAL FIRE WEATHER VALUES OVER THE RIO GRANDE PLAINS LATER THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS EVENING AS A COLD FRONT MOVES SOUTHWARD INTO THE HILL COUNTRY TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TUESDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.